Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 263, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 24, 2012, 4:11 PM EDT for 5 counties in North Carolina. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 24, 2012, 5:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Nash County, NC, Sampson County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 4:42 PM EDT | TSTM WND DMG | 7 N Newton Grove, NC | TREE DOWN. |
| Jul 24, 4:48 PM EDT | TSTM WND DMG | 6 Se Four Oaks, NC | TREE DOWN ON STORAGE BUILDING |
| Jul 24, 4:58 PM EDT | TSTM WND DMG | Seven Springs, NC | MULTIPLE TREES DOWN AROUND SEVEN SPRINGS |
| Jul 24, 4:58 PM EDT | TSTM WND GST 62 | 2 S Goldsboro, NC | 54 KT WIND GUST AT KGSB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
585
WUUS52 KRAH 242011
SVRRAH
NCC101-127-163-191-195-242115-
/O.NEW.KRAH.SV.W.0263.120724T2011Z-120724T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN NASH COUNTY IN CENTRAL NORTH CAROLINA
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
WAYNE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 515 PM EDT
* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM MIDDLESEX TO PINE
LEVEL TO SPIVEY'S CORNER...MOVING EAST AT 25 MPH. QUARTER SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BAILEY...
PRINCETON...KENLY...
SIMS...
NAHUNTA...NEWTON GROVE...
NEW HOPE...LUCAMA...
WILSON...PIKEVILLE...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 325 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 79 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3557 7782 3542 7782 3537 7780 3534 7782
3517 7784 3515 7790 3519 7801 3518 7816
3503 7815 3515 7864 3525 7862 3534 7853
3544 7862 3584 7824 3589 7782 3586 7783
3583 7775 3573 7772 3568 7766
TIME...MOT...LOC 2010Z 271DEG 23KT 3577 7817 3546 7823
3526 7852
$$
224 follow-up statements
122
WWUS52 KRAH 242030
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT TUE JUL 24 2012
NCC101-127-163-191-195-242115-
/O.CON.KRAH.SV.W.0263.000000T0000Z-120724T2115Z/
WILSON NC-NASH NC-JOHNSTON NC-WAYNE NC-SAMPSON NC-
430 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN SAMPSON...WAYNE...JOHNSTON...SOUTHERN NASH AND WILSON
COUNTIES...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ELM CITY TO PRINCETON TO SPIVEY'S
CORNER...MOVING EAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...
SHARPSBURG...FREMONT...NEWTON
GROVE...PIKEVILLE...WILLBANKS...HOBBTON...EUREKA...STANTONSBURG...GRA
NTHAM...GOLDSBORO...BROGDEN...SEVEN SPRINGS AND MOUNT OLIVE.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 325 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 79 AND 127.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3557 7782 3542 7782 3537 7780 3534 7782
3517 7784 3515 7790 3519 7801 3518 7816
3503 7815 3515 7864 3525 7862 3534 7853
3544 7862 3584 7824 3589 7782 3586 7783
3583 7775 3573 7772 3568 7766
TIME...MOT...LOC 2030Z 271DEG 23KT 3579 7785 3546 7807
3524 7843
$$
22194
WWUS52 KRAH 242037
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT TUE JUL 24 2012
NCC127-242046-
/O.CAN.KRAH.SV.W.0263.000000T0000Z-120724T2115Z/
NASH NC-
437 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NASH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3557 7782 3541 7782 3537 7780 3534 7782
3517 7784 3515 7790 3519 7801 3518 7816
3503 7815 3515 7863 3525 7862 3532 7853
3573 7820 3585 7788 3584 7785 3586 7783
3583 7775 3573 7772 3568 7766
TIME...MOT...LOC 2036Z 271DEG 23KT 3579 7780 3546 7802
3524 7838
$$
NCC101-163-191-195-242115-
/O.CON.KRAH.SV.W.0263.000000T0000Z-120724T2115Z/
WILSON NC-JOHNSTON NC-WAYNE NC-SAMPSON NC-
437 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN SAMPSON...WAYNE...EASTERN JOHNSTON AND WILSON
COUNTIES...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ELM CITY TO NAHUNTA TO NEWTON
GROVE...MOVING EAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...
PIKEVILLE...EUREKA...STANTONSBURG...GRANTHAM...SARATOGA...M
AR-MAC...GOLDSBORO...BROGDEN...WALNUT CREEK...SEVEN SPRINGS AND
MOUNT OLIVE.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 334 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 87 AND 121.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3557 7782 3541 7782 3537 7780 3534 7782
3517 7784 3515 7790 3519 7801 3518 7816
3503 7815 3515 7863 3525 7862 3532 7853
3573 7820 3585 7788 3584 7785 3586 7783
3583 7775 3573 7772 3568 7766
TIME...MOT...LOC 2036Z 271DEG 23KT 3579 7780 3546 7802
3524 7838
$$
22427
WWUS52 KRAH 242051
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT TUE JUL 24 2012
NCC101-242101-
/O.CAN.KRAH.SV.W.0263.000000T0000Z-120724T2115Z/
JOHNSTON NC-
451 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3557 7782 3537 7780 3517 7784 3515 7790
3519 7801 3518 7816 3503 7815 3515 7863
3525 7862 3531 7854 3526 7849 3526 7841
3535 7816 3542 7816 3559 7807 3583 7778
3583 7776 3573 7772 3568 7766
TIME...MOT...LOC 2051Z 271DEG 23KT 3579 7768 3546 7790
3524 7826
$$
NCC163-191-195-242115-
/O.CON.KRAH.SV.W.0263.000000T0000Z-120724T2115Z/
WILSON NC-WAYNE NC-SAMPSON NC-
451 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN SAMPSON...WAYNE AND EASTERN WILSON COUNTIES...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WILLBANKS TO PIKEVILLE TO NEWTON
GROVE...MOVING EAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... MAR-MAC...GOLDSBORO...
BROGDEN...ELROY...MOUNT OLIVE...WALNUT CREEK AND SEVEN SPRINGS.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3557 7782 3537 7780 3517 7784 3515 7790
3519 7801 3518 7816 3503 7815 3515 7863
3525 7862 3531 7854 3526 7849 3526 7841
3535 7816 3542 7816 3559 7807 3583 7778
3583 7776 3573 7772 3568 7766
TIME...MOT...LOC 2051Z 271DEG 23KT 3579 7768 3546 7790
3524 7826
$$
22102
WWUS52 KRAH 242112
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT TUE JUL 24 2012
NCC163-191-195-242122-
/O.EXP.KRAH.SV.W.0263.000000T0000Z-120724T2115Z/
WILSON NC-WAYNE NC-SAMPSON NC-
512 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAMPSON...WAYNE AND
EASTERN WILSON COUNTIES EXPIRES AT 515 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3557 7782 3537 7780 3517 7784 3515 7790
3519 7801 3518 7816 3503 7815 3515 7863
3525 7862 3531 7854 3526 7849 3526 7841
3535 7816 3542 7816 3559 7807 3583 7778
3583 7776 3573 7772 3568 7766
TIME...MOT...LOC 2112Z 271DEG 23KT 3579 7751 3546 7774
3524 7810
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:45 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 24, 2:45 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT TUE JUL 24 2012
.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE MID ATLANTIC
REGION THROUGH WEDNESDAY...PRODUCING WIDESPREAD THUNDERSTORMS THIS
AFTERNOON AND EVENING...AND SCATTERED STORMS WEDNESDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 245 PM...
SEVERE THUNDERSTORM WATCH FOR OUR ENTIRE CWA THROUGH 10 PM.
SHOWER/TSTM ACTIVITY...SOME SEVERE...NOW AFFECTING THE TRIAD AND
WESTERN PIEDMONT. CURRENT MESOANALYSIS SHOWS PLENTY OF MLCAPE (ON
THE ORDER OF 3500+) AND DCAPE OF 1300+ ACROSS MUCH OF OUR CWA.
THERMODYNAMICALLY...THE ACTIVITY TO OUR WEST WILL BE APPROACHING A
FAVORABLE AIRMASS FOR ADDITIONAL ACTIVITY AND VIGOROUS UPDRAFTS.
INITIALLY BULK SHEAR IS MODEST (<20KT) BUT IS FORECAST TO INCREASE
LATER TODAY AS THE SHORT WAVE TO OUR NW APPROACHES. THIS SETUP
SUGGESTS THE IMPACTS WITH THIS AFTERNOON AND EVENINGS TSTM ACTIVITY
WILL BE PRIMARILY DAMAGING STRAIGHT-LINE WIND GUSTS. ALTHOUGH LARGE
HAIL CAN'T BE RULED OUT...WE'RE EXPECTING THAT THE BULK OF THE STORM
REPORTS TODAY WILL BE WIND-RELATED. WORTH NOTING THAT THE CONVECTION
ALLOWING MODELS GENERALLY SUPPORT THIS IDEA OF A FAST-MOVING
MULTICELL CLUSTER EVENT WITH BOWING SEGMENTS AND WIND DAMAGE
POTENTIAL...WITH TIMING POINTING TO A MID-LATE AFTERNOON EVENT
ACROSS THE WESTERN AND CENTRAL PIEDMONT AND A LATE AFTERNOON THROUGH
EARLY EVENING EVENT ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN.
GIVEN THE NW FLOW AND ANTICIPATED SPEED OF THIS EVENT...ACTIVITY
SHOULD BE WINDING DOWN BY LATE EVENING.
LOWER CONFIDENCE WITH REGARD TO HOW THE ACTIVITY NOW MOVING SSE
ACROSS THE OHIO RIVER VALLEY MAY OR MAY NOT AFFECT US TONIGHT.
INITIAL THINKING IS THAT GIVEN ITS SOUTHWARD PROPAGATION...AND THE
FACT THAT THE TIMING OF THE REMNANT ACTIVITY WOULD HAVE IT MOVING
ACROSS OUR AREA OVERNIGHT AFTER THE BL HAS STABILIZED...FOR NOW WILL
KEEP POPS LOW OVERNIGHT. HOWEVER WE'LL BE MONITORING THIS CLOSELY.
OTHERWISE...EXPECT A FAIR AMOUNT OF MID AND HIGH CLOUDS LINGERING
OVERNIGHT IN THE WAKE OF THE SHOWER/TSTM ACTIVITY...THUS NOT
EXPECTING MUCH OF A PROBLEM WITH FOG OVERNIGHT. LOWS TONIGHT IN THE
LOWER 70S
NW FLOW WITH WEAK EMBEDDED SHORT WAVES EXPECTED TO CONTINUE
TOMORROW...BUT THIS FLOW WILL WEAKEN WITH A CUTOFF TROUGH MOVING E
OFF THE NEW ENGLAND COAST. IN TERMS OF THE AIRMASS AND THERMODYNAMIC
PROFILE...LITTLE CHANGE IS EXPECTED...ALTHOUGH THE DAY WILL START
OFF WITH MORE CLOUDINESS THAN TODAY. EXPECT ADDITIONAL SCATTERED
AFTERNOON/EVENING SHOWERS AND TSTMS...BUT WITH WEAKER MID/UPPER FLOW
AND SHEAR...EXPECT COVERAGE TO BE REDUCED COMPARED TO TODAY. SEVERE
STORM IMPACTS WILL ONCE AGAIN FAVOR DAMAGING WINDS GUSTS MORE THAN
HAIL.
WEDNESDAY CONVECTION EXPECTED TO END BY LATE EVENING FOLLOWED BY
PARTLY CLOUDY OVERNIGHT PERIOD.
HIGHS WEDNESDAY 89 NORTHWEST TO NEAR 95 SOUTHWEST...AND LOWS
WEDNESDAY NIGHT 71 NORTHEAST TO NEAR 75 EXTREME SOUTH.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 1225 PM TUESDAY...
MIGRATORY LOW LEVEL RIDGING MOVING EAST ACROSS THE AREA WILL PRODUCE
SOUTHWEST TO WESTERLY FLOW AND INDUCE A HEAT RIDGE REFLECTED IN LOW
LEVEL THICKNESSES IN EXCESS OF 1440M AND H85 TEMPS 22-24C.
CORRESPONDING SURFACE HIGHS EXPECTED TO REACH UPPER 90S...
POTENTIALLY SOME VERY LOW TRIPLE DIGITS. THESE ARE BELOW RECORDS FOR
THE DATES...WITH THE EXCEPTION OF THU AT RDU. SEE CLIMATE SECTION
BELOW. HIGH INSTABILITY WITH NO FORCING MECHANISM WILL FAVOR
CLIMATOLOGICAL DIURNAL CONVECTION IN THE WESTERN PIEDMONT AND IN THE
COASTAL PLAIN DUE TO DIFFERENTIAL HEATING AND SEA BREEZE
PENETRATION...RESPECTIVELY.
TROF APPROACHING FROM THE WEST AND AN ASSOCIATED SURFACE FRONT WILL
APPROACH FROM THE NW FRIDAY. FRONTAL PASSAGE WILL BE AFTER MAX
HEATING FRIDAY...WITH HIGHS REACHING UPPER 90S...AGAIN WITH
POTENTIALLY A STRAY 100 DEGREE READING. WILL INCREASE THE CHANCE OF
SHOWERS LATER FRIDAY NIGHT DUE TO A LITTLE QUICKER FROPA AS DEPICTED
ON LATEST MODEL RUNS. MILD AND MUGGY WITH LOWS WITHIN A DEGREE OR
TWO OF MIDDLE 70S BOTH NIGHTS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 1225 PM TUESDAY...
MEDIUM RANGE NWP GUIDANCE IS IN GOOD AGREEMENT REGARDING THE GRADUAL
ESTABLISHMENT OF A MEAN TROUGH ALOFT OVER THE EAST COAST THIS
WEEKEND THROUGH EARLY NEXT WEEK. AS THIS TROF BECOMES
ESTABLISHED...THE SURFACE COLD FRONT EARLY THIS WEEKEND WILL PUSH
THROUGH CENTRAL NC ON SAT...WITH RELATIVELY COOLER/DRIER (AND MORE
STABLE) HIGH PRESSURE BUILDING ACROSS THE APPALACHIANS SUNDAY
THROUGH TUESDAY. WITH THE DRIER NORTHWEST FLOW REGIME IN
PLACE...ONLY SLIGHT CHANCE POPS EXPECTED SUNDAY AND MONDAY...WHILE A
POTENTIAL SHORT WAVE DIGGING INTO THE EAST COAST TROF WILL INCREASE
CHANCES ON TUESDAY.
HIGH TEMPERATURES WILL BE NEAR NORMAL...IN THE 90 TO 95 DEGREE RANGE
SATURDAY THROUGH MONDAY...POTENTIALLY A LITTLE COOLER TUESDAY IF WE
GET A REINFORCING SHORT WAVE DEEPENING THE MEAN TROF. PERSISTENCE
LOWS EXPECTED THROUGH THE PERIOD...BASICALLY 70 TO 74.
&&
.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
AS OF 1230 PM...
THE MAIN AVIATION IMPACT THROUGH THE FIRST 6-9 HOURS OF THE TAFS
WILL BE STRONG WINDS AND REDUCED VSBY AND CIGS ASSOCIATED WITH A
LINE OF THUNDERSTORMS EXPECTED TO SWEEP ACROSS THE REGION. OUR
WESTERN PIEDMONT TAF SITES WILL BE AFFECTED BETWEEN 17-20Z...WHILE
OUR EASTERN EASTERN PIEDMONT AND COASTAL PLAIN TAF SITES AFFECTED
BETWEEN 20-24Z. OUTSIDE OF THIS ACTIVITY EXPECTED GENERALLY VFR
CONDITIONS WITH MID/HIGH CLOUDS.
MOSTLY MVFR FOG DEVELOPING LATE TONIGHT AS WINDS SUBSIDE. THEN A
DAILY THREAT FOR ISOLATED TO SCATTERED CONVECTION IN THE
AFTERNOON AND EVENING HOURS WITH ASSOCIATED MVFR CEILINGS AND
VISIBILITY. THERE WILL BE POCKETS OF MVFR TO IFR FOG AND STRATUS
BETWEEN 5 AM AND 9 AM EACH MORNING.
&&
.CLIMATE...
THE FOLLOWING ARE THE RECORD HIGH TEMPERATURES FOR THE 26TH AND 27TH:
RDU GSO FAY
THU (26TH): 101 IN 2005 102 IN 1914 104 IN 1940
FRI (27TH): 104 IN 1940 104 IN 1914 106 IN 1940
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...MLM
NEAR TERM...NP
SHORT TERM...MLM
LONG TERM...MLM
AVIATION...NPHazardous weather outlook, Jul 24, 2:55 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT TUE JUL 24 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-251900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 255 PM EDT TUE JUL 24 2012 ...SEVERE THUNDERSTORM WATCH 512 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS SHOWERS AND THUNDERSTORMS...MANY OF WHICH MAY BE SEVERE...ARE EXPECTED OVER CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. A STORM OR TWO MAY PRODUCE HAIL IN EXCESS OF ONE INCH. ADDITIONALLY...FREQUENT TO EXCESSIVE LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. RESIDENTS SHOULD BE PROMPT TO MOVE INDOORS AHEAD OF ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT TEMPERATURES IN THE MIDDLE 90S TO AROUND 100 DEGREES...WITH HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES...ARE EXPECTED TO RETURN FOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Jul 24, 3:47 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG CARRBORO 35.92N 79.08W
07/24/2012 ORANGE NC PUBLIC
TREES AND POWERLINES DOWN IN CARRBORO
&&
EVENT NUMBER RAH1200692
ELLISLocal storm report, Jul 24, 3:48 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND GST 4 NE FEARRINGTON 35.85N 79.02W
07/24/2012 M64 MPH CHATHAM NC AMATEUR RADIO
&&
EVENT NUMBER RAH1200693
NPLocal storm report, Jul 24, 3:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
359 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 NNE RDU INTERNATIONAL 35.91N 78.75W
07/24/2012 WAKE NC FIRE DEPT/RESCUE
TREE DOWN ON LEESVILLE ROAD IN RALEIGH
&&
EVENT NUMBER RAH1200694
ELLISLocal storm report, Jul 24, 4:02 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG 12 S GRAHAM 35.89N 79.39W
07/24/2012 ALAMANCE NC PUBLIC
MULTIPLE TREES AND POWER LINES DOWN
&&
EVENT NUMBER RAH1200695
ELLISLocal storm report, Jul 24, 4:08 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 4 WSW RALEIGH 35.79N 78.71W
07/24/2012 WAKE NC TRAINED SPOTTER
TREE DOWN ON A TRUCK
&&
EVENT NUMBER RAH1200696
NPLocal storm report, Jul 24, 4:10 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 NW RALEIGH 35.84N 78.67W
07/24/2012 WAKE NC LAW ENFORCEMENT
TREE DOWN ON 440 BELTLINE NEAR GLENWOOD
&&
EVENT NUMBER RAH1200697
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:07 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 83 min |
| Jul 23, 8:53 PM EDT | Areal Flood Advisory | RAH | Johnston, Sampson, Wayne | 86 min |
| Jul 23, 11:07 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 53 min |
| Jul 24, 1:56 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 49 min |
| Jul 24, 2:24 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 66 min |
| Jul 24, 2:31 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond, Stanly | 59 min |
| Jul 24, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Lee, Orange | 50 min |
| Jul 24, 3:11 PM EDT | Special Weather Statement | RAH | Wake | 64 min |
| Jul 24, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 64 min |
| Jul 24, 3:16 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Harnett, Wake | 63 min |
| Jul 24, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Lee, Montgomery, Moore, Richmond | 63 min |
| Jul 24, 3:34 PM EDT | Areal Flood Advisory | RAH | Wake | 54 min |
| Jul 24, 3:37 PM EDT | Special Weather Statement | RAH | Halifax | 53 min |
| Jul 24, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 47 min |
| Jul 24, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Moore | 63 min |
| Jul 24, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 59 min |
| Jul 24, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond | 51 min |
| Jul 24, 4:28 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 47 min |
| Jul 24, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 57 min |
| Jul 24, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.